Hail, Ochiltree
- When
- August 2, 6:17 PM CST
- Where
- Ochiltree County, 6 mi NE of Perryton
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.467, -100.717
A severe thunderstorm over the northeast Texas panhandle during the early evening hours produced hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm over the northeast Texas panhandle during the early evening hours produced hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 2, 2:20 PM CST, 3 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 320 PM CDT WED AUG 2 2006 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE STRONGER TODAY WITH INCREASED MOISTURE AND THE PRESENCE OF A FRONT ACROSS THE CENTRAL CWA. INSTABILITY AND SHEAR SUPPORT MARGINALLY SEVERE THUNDERSTORMS...WITH THE STRONGEST THUNDERSTORMS REMAINING ALONG THE FRONT WHERE LOCAL INCREASED HORIZONTAL VORTICITY WILL BE MAXIMIZED. PROGRESSION OF THE FRONT WILL BE GREATLY DETERMINED BY TODAYS CONVECTION BUT IT SHOULD BE CLOSE ENOUGH TO THE AREA TO CREATE RAIN CHANCES THROUGH TOMORROW TONIGHT. MODELS ARE IN DECENT AGREEMENT ABOUT THE EXTENDED FORECAST WITH HIGH PRESSURE HOLDING NEAR THE GULF COAST. DECREASING CLOUDS WILL ALLOW TEMPS TO CLIMB SOME BUT SHOULD REMAIN REASONABLE WITH SOUTH TO SOUTHEAST SURFACE FLOW KEEPING SOME MOISTURE IN THE AREA. ANY RAIN CHANCES WILL FAVOR THE WESTERN COUNTIES AS ANY THUNDERSTORMS MOVE IN FROM THE MOUNTAINS OF EASTERN NEW MEXICO. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 87 66 90 / 40 40 40 20 BEAVER OK 68 89 64 92 / 40 40 10 10 BOISE CITY OK 62 84 62 90 / 30 30 20 20 BORGER TX 71 90 71 92 / 40 30 30 20 BOYS RANCH TX 67 88 67 93 / 40 40 30 20 CANYON TX 65 89 65 90 / 40 40 40 20 CLARENDON TX 69 95 69 90 / 40 40 40 20 DALHART TX 64 85 63 91 / 40 40 30 20 GUYMON OK 66 89 64 93 / 40 40 20 20 HEREFORD TX 64 88 63 89 / 40 40 40 20 LIPSCOMB TX 68 90 66 91 / 40 40 20 10 PAMPA TX 69 90 69 88 / 40 30 30 20 SHAMROCK TX 70 96 69 91 / 40 30 30 10 WELLINGTON TX 72 97 71 92 / 30 40 40 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/10
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 338 PM CDT WED AUG 2 2006 OKZ001>003-TXZ001>020-031100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 338 PM CDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. ALTHOUGH NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED...A FEW STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH FRIDAY NIGHT. THUNDERSTORMS WILL THEN BE POSSIBLE ACROSS THE WESTERN OKLAHOMA AND TEXAS PANHANDLES DURING THE AFTERNOON AND EVENING HOURS BOTH SUNDAY AND MONDAY. THE MAIN THREATS FROM ANY THUNDERSTORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 521 PM CDT WED AUG 2 2006 TXZ003-008-022315- HANSFORD TX-HUTCHINSON TX- 521 PM CDT WED AUG 2 2006 ...STRONG THUNDERSTORMS IN SOUTHERN HANSFORD AND NORTHERN HUTCHINSON COUNTIES... AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS BETWEEN STINNETT AND MORSE...MOVING NORTH AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF 1 INCH WILL LIKELY ACCOMPANY THESE STORMS. PEOPLE IN SOUTHERN HANSFORD AND NORTHERN HUTCHINSON COUNTIES... INCLUDING THE CITIES OF GRUVER AND SPEARMAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 543 PM CDT WED AUG 2 2006 OKZ002-022345- TEXAS OK- 543 PM CDT WED AUG 2 2006 ...STRONG THUNDERSTORM IN CENTRAL TEXAS COUNTY... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GUYMON MOVING NORTH AT 15 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF 1 INCH WILL LIKELY ACCOMPANY THIS STORM. PEOPLE IN CENTRAL TEXAS COUNTY...INCLUDING THE CITY OF GUYMON... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ANDRADE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
601 PM CDT WED AUG 02 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND GST 2 W GUYMON 36.69N 101.52W
08/02/2006 M58 MPH TEXAS OK SURFACE OBS
&&
KRAMARPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
625 PM CDT WED AUG 02 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 SW GUYMON 36.67N 101.51W
08/02/2006 E0.75 INCH TEXAS OK PUBLIC
HAIL DEFOLIATED VEGETABLE PLANTS
&&
KRAMARPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
638 PM CDT WED AUG 02 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG GUYMON 36.69N 101.48W
08/02/2006 TEXAS OK LAW ENFORCEMENT
POWER LINES DOWN IN GUYMON
&&
MJSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 644 PM CDT WED AUG 2 2006 OKZ002-TXZ003-030045- HANSFORD TX-TEXAS OK- 645 PM CDT WED AUG 2 2006 ...STRONG THUNDERSTORMS IN SOUTHEASTERN TEXAS AND NORTHEASTERN HANSFORD COUNTIES... AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS BETWEEN GRUVER AND HARDESTY... MOVING NORTH NORTHEAST AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF 1 INCH WILL LIKELY ACCOMPANY THESE STORMS. PEOPLE IN SOUTHEASTERN TEXAS AND NORTHEASTERN HANSFORD COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ANDRADE
The Dodge City radar (KDDC), 158 km away, was scanning. The volume nearest the first event began at 00:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528143.